Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Albany, NY

September 8, 2012Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 1:32 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 1:32 PM EDT (17:32 UTC)
Expired
Sep 8, 2012, 2:30 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 1:52 PM EDTTSTM WND DMGNorthfield, CTWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 11:18 AM EDTTornado WatchSPC10 hr
Sep 8, 12:40 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS51 KALY 081732
SVRALY
CTC005-081830-
/O.NEW.KALY.SV.W.0102.120908T1732Z-120908T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 230 PM EDT

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOODBURY CENTER...OR NEAR SOUTHBURY...AND MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   OAKVILLE BY 145 PM EDT...
   THOMASTON BY 155 PM EDT...
   TERRYVILLE BY 200 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4158 7339 4191 7291 4186 7295 4184 7293
      4182 7294 4180 7296 4179 7301 4164 7298
      4161 7302 4161 7304 4156 7310 4155 7315
      4151 7316 4150 7330
TIME...MOT...LOC 1732Z 232DEG 23KT 4157 7322

$$

HWJIV
1 follow-up statement
897 
WWUS51 KALY 081832
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT SAT SEP 8 2012

CTC005-081841-
/O.EXP.KALY.SV.W.0102.000000T0000Z-120908T1830Z/
LITCHFIELD CT-
232 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY
HAS EXPIRED...

DOPPLER RADAR INDICATED THAT THE POSSIBLE SEVERE THUNDERSTORM...THE 
SAME ONE THAT MIGHT HAVE SPAWNED A TORNADO...HAS MOVED EAST OUT OF 
LITCHFIELD COUNTY. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4158 7339 4191 7291 4186 7295 4184 7293
      4182 7294 4180 7296 4179 7301 4164 7298
      4161 7302 4161 7304 4156 7310 4155 7315
      4151 7316 4150 7330
TIME...MOT...LOC 1732Z 232DEG 23KT 4157 7322

$$

HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:59 PM EDT, 33 minutes earlier.

Area forecast discussion, Sep 8, 12:59 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
DISCRETE CELLS HAVE DEVELOPED AND WE CONTINUE TO MONITOR VERY
CLOSELY. TORNADO WATCH IS NOW IN EFFECT FOR THE ENTIRE REGION.
INTENSIFYING SQUALL LINE WITH EMBEDDED QLCS WAS FAST APPROACHING
THE I81 CORRIDOR AND THIS WILL TRANSVERSE THE ENTIRE REGION THIS
AFTERNOON. SIG TOR PARAMETER WERE ELEVATED WITH VALUES GREATER
THAN 2 AND 0-1KM EHI VALUES 2-3...SO TOR THREAT REMAINS. WIND
GUSTS OF 55-65KTS ARE EXPECTED ALONG THE LINE...AND GIVEN THE
STRENGTHEN MID LEVEL WINDS...WOULD NOT BE SURPRISED TO SEE HIGHER
VALUES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS
WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE
UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE
TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE
UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS
A FAIR WX FORECAST THROUGHOUT.

THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE
IN CONTROL INTO THURSDAY.  A COLD FRONT MAY BRING A CHANCE OF
SHOWERS LATE IN THE WEEK.

TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO
VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL
SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR
FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL.
HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND
TUESDAY NIGHTS IN THE UPPER 30S TO 40S.  HIGHS FOR WED WILL RANGE
FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE
VALLEYS.

WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE
GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY
DAYS WILL LAST THROUGH THURSDAY.  THE MID LEVEL RIDGE AXIS WILL
REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC
REGION.  TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL.  A
WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST
AHEAD OF AN H500 UPPER TROUGH.  THU NIGHT INTO FRIDAY...THE MOISTURE
CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC
OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH
AND WEST.  HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND
THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S.

OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW
NORMAL IN THE LONG TERM.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A HUMID AIR MASS WILL BE OVER THE REGION THIS MORNING. A STRONG
COLD FRONT WITH HEAVY SHOWERS AND STRONG TO SEVERE THUNDERSTORMS
WILL MOVE ACROSS THE REGION IN THE LATE AFTERNOON AND EARLY
EVENING.

EXPECT THE MVFR MIST AND STRATUS TO BURN OFF BETWEEN 12Z-15Z. THE
SFC WINDS WILL INCREASE AHEAD OF THE COLD FRONT FROM THE
SOUTH...AND VFR CONDITIONS WILL RETURN IN THE LATE MORNING INTO
THE AFTERNOON. A PREFRONTAL SFC TROUGH MAY FOCUS SOME ISOLD
SHOWERS/TSRAS FROM KGFL SOUTH AND EAST IN THE EARLY PM. VCSH GROUPS
WERE USED TO ACCOUNT FOR THESE SHRAS/TSRAS IN THE 16-18Z TIME
FRAME.

WE PLACED OUR BEST SHOT FOR STRONG TO POSSIBLY
SEVERE THUNDERSTORMS TO IMPACT THE ERN NY AND WRN NEW ENGLAND
TERMINALS AT 22Z-01Z. LATER TAF ISSUANCES CAN REFINE THIS. SPC HAS
A MODERATE RISK FOR THE ENTIRE FCST AREA. EXPECT MVFR/IFR
CONDITIONS WITH A POSSIBLE SQUALL LINE WITH THE FRONTAL PASSAGE.

VFR CONDITIONS WILL RETURN AFTER MIDNIGHT...EXCEPT AT KPSF WHERE
SOME MVFR/IFR CIGS/VSBYS MAY LINGER IN THE WAKE OF THE FRONT.

THE WINDS WILL INCREASE FROM THE S/SE AT AROUND 15 KTS WITH GUSTS IN
THE 25-30 KT RANGE THROUGH THE MID PM. EXPECT STRONGER WIND GUSTS
IN ANY SEVERE CONVECTION CLOSE TO 50 KTS BTWN 22Z-01Z. THE WINDS
WILL VEER TO THE SOUTH TO WEST AT 10-15 KTS WITH GUSTS AROUND 20
KTS EARLY THIS EVENING...AND BE LESS THAN 10 KTS AFTER MIDNIGHT.

OUTLOOK...
SUN-WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.HYDROLOGY...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2
INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL
AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE
WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED
MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/BGM/SNYDER
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 12:45 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1245 PM EDT SAT SEP 8 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1245 PM EDT SAT SEP 8 2012

...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR ALL OF EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND.

In the hours before

Special weather statement, Sep 8, 9:11 AM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
911 AM EDT SAT SEP 8 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081800-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
911 AM EDT SAT SEP 8 2012

...SIGNIFICANT SEVERE THUNDERSTORMS EXPECTED ACROSS EASTERN NEW
YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT...

THE NATIONAL WEATHER SERVICE IS FORECASTING THE DEVELOPMENT OF
WIDESPREAD DAMAGING WINDS AND POSSIBLE TORNADOES OVER EASTERN NEW
YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT.

A STRONG COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FAST
MOVING COLD FRONT WITH SQUALL-LINE DEVELOPMENT TAKING PLACE THIS
AFTERNOON. AS THE LINE INTENSIFIES...THE THREAT FOR WIDESPREAD
WIND DAMAGE AND POSSIBLE TORNADOES WILL INCREASE AS THE LINE MOVES INTO
THE STRONGER INSTABILITY ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND THIS AFTERNOON INTO TONIGHT. DAMAGING WIND GUSTS WILL BE
COMMON ACROSS THE AREA AND SOME LOCATIONS COULD RECEIVE DAMAGING
WIND GUSTS OF OVER 70 MPH.

STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING
SITUATION. THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE
WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA
WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER
TODAY.

BGM/SND

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Special weather statement, Sep 8, 1:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
112 PM EDT SAT SEP 8 2012

NYZ032-033-038-081800-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
112 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALGER ISLAND PUBLIC CAMPGROUND TO 15 MILES SOUTHWEST OF WEST
WINFIELD TO 47 MILES SOUTHWEST OF WEST WINFIELD...OR ALONG A LINE
EXTENDING FROM OLD FORGE TO 16 MILES WEST OF HARTWICK TO 33 MILES
WEST OF ONEONTA...AND MOVING NORTHEAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
ALGER ISLAND PUBLIC CAMPGROUND AND POLAND BY 120 PM EDT
WEST WINFIELD...OHIO...EAGLE BAY AND COLD BROOK BY 125 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET...CEDARVILLE AND NEWPORT BY 130 PM
EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4322 7508 4328 7516 4334 7509 4370 7513
      4405 7502 4412 7438 4326 7464 4328 7471
      4318 7470 4311 7477 4303 7474 4287 7476
      4289 7487 4282 7490 4290 7509 4285 7514
      4285 7521 4306 7522
TIME...MOT...LOC 1712Z 223DEG 45KT 4377 7491 4272 7534
          4232 7566

SNYDER/KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:52 PM EDTTornado WarningALYNorthwest Hills Planning Region38 min
Sep 8, 2:40 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region21 min
Sep 8, 2:45 PM EDTSpecial Weather StatementALY30 min
Sep 8, 3:21 PM EDTSpecial Weather StatementALY24 min
Sep 8, 5:48 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region57 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.